Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 14, 2021, 2:13 AM EDT for Franklin County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 2:13 AM EDT (06:13 UTC)
- Expired
- Jun 14, 2021, 3:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
County Franklin County, NY
The radar
The Burlington radar (KCXX), 82 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS81 KBTV 140613 SPSBTV Special Weather Statement National Weather Service Burlington VT 213 AM EDT Mon Jun 14 2021 NYZ029>031-034-140715- Southeastern St. Lawrence-Southern Franklin-Western Essex-Western Clinton- 213 AM EDT Mon Jun 14 2021 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLINTON...SOUTHERN FRANKLIN...EASTERN ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES... At 211 AM EDT, a strong thunderstorm was located over Wawbeek, moving east at 30 mph. Torrential rain and winds in excess of 40 mph are possible with this storm. Locations impacted include... Tupper Lake, Adirondack Regional Airport, Saranac Lake, Lake Placid, Wilmington, Elizabethtown, Keene, Au Sable Forks, Wawbeek, Clayburg, Jay In Essex County, Keene Valley, North Elba, Harrietstown, Black Brook, Upper Jay, Paul Smiths, Union Falls, Saranac Inn and Ray Brook. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4411 7447 4446 7459 4465 7370 4417 7357 TIME...MOT...LOC 0611Z 260DEG 28KT 4425 7433 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:02 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 14, 1:02 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Burlington VT 102 AM EDT Mon Jun 14 2021 .SYNOPSIS... Clouds will thicken overnight with a round of showers and embedded thunderstorms impacting the North Country. Additional showers with scattered rumbles of thunder are expected on Monday, with some areas receiving much needed rainfall. As always with convection, precipitation amounts will vary greatly from one location to another. The unsettled pattern continues into Tuesday, before drier and continued cooler weather arrives for midweek. && .NEAR TERM /THROUGH TUESDAY/... As of 102 AM EDT Monday...Going forecast in real good shape with widespread area of showers and isolated thunderstorms over northern New York. This activity will move east throughout the early morning hours and only made some very minor tweaks to sharpen up the precipitation probability gradient. Previous Discussion... Forecast focus is convective chances overnight, followed by additional showers/storms on Monday and how much destabilization can occur. Water vapor shows initial s/w energy and pocket of mid level moisture/instability btwn the northern Great Lakes and Hudson Bay wl dive southeast acrs our fa overnight. Soundings continue to show developing elevated instability above 925mb associated with waa on southwest flow btwn 850 to 700mb. This energy and instability supports idea of thunder, along with likely/cat pops from west to east acrs our fa. These wl be non severe thunderstorms, but could contain frequent lightning and brief heavy downpours. CAMS show Most Unstable CAPE axis of 500 to 800 J/kg from eastern Dacks into most of central/southern VT, including parts of the CPV, with limited threat for thunder over the NEK. As with any convective precip, qpf amounts wl be highly variable from one location to another, but generally 0.05 to 0.25 expected with localized higher amounts possible. The idea of less toward the international border and more southern VT region looks reasonable based on nose of llvl jet and instability axis. Temps with clouds developing and precip wl hold in the l/m 50s to l/m 60s, warmest in the CPV/SLV. For Monday, challenge wl be how much clearing can develop behind initial band of convection and associated destabilization. Most high resolution data (NAM 3KM, 12z HRRR, 15Z RAP, and ARW's) indicate some clearing develops over northern NY ahead of potent s/w trof, creating a pocket of sfc based cape values of 1200 to 1800 j/kg, with much less over VT. This combined with good ulvl divergence signature in 700 to 300mb height fields associated with approaching mid/upper lvl trof and potent 5h vort wl result in showers/storms redeveloping by 17z. Given fairly large CAPE profiles with 400 to 600 J/kg in favorable hail zone (-10C to -30C), EL near 32kft, and relatively low WBZ height of 8.5kft, feel localized small hail is possible. If enough precip loading can occur in stronger updraft, threat for localized gusty winds is also possible. Have mention small hail/gusty winds acrs northern NY from 17z to 22z. The 0 to 6 km shear is marginal (20 to 25 knts), given weak mid lvl wind fields and best jet support angling acrs the Mid Atlantic States, so not anticipating organized/widespread svr threat. Pulse like with increasing areal coverage as dynamics arrive looks likely on Monday. Temps mainly in the upper 60s to mid 70s with some upper 70s possible with more sunshine. Have noted WPC placed most of our fa in marginal outlook in day 2 excessive rainfall, but given recent dry spell, storm motions of 20 to 25 knts, and pws only near 1.0"' threat for reaching flash flood guidance or having hydro related issues seems low attm. Have coordinated with WPC ERO forecaster to see if they could trim our central/northern cwa out of marginal risk with update this aftn. We wl monitor southern VT, where 0.75 to 1.25 of qpf has recently occurred over Rutland/Windsor counties. Monday, night most precip should exit fa btwn 00z-03z, with soundings showing plenty of boundary layer moisture lingering from daytime rainfall. Given developing inversion and light wind fields, anticipate some areas of patchy fog to develop, especially climo favored locations with lows mainly in the 50s. && .SHORT TERM /TUESDAY NIGHT/... As of 331 PM EDT Sunday...It's looking increasingly likely that another dreary day is on tap across the North Country on Tuesday as the upper level trough axis appears slower to push through the region. Given the slower timing of the two shortwaves on Monday, it looks like another round of morning showers will be possible across northern New York and western Vermont before numerous showers and a few thunderstorms are observed across Vermont Tuesday afternoon. While instability is rather marginal, temperatures aloft will be quite cool due to the position of a closed 500 mb low just north of the international border. This will yield steep low level and mid level lapse rates which should help produce the aforementioned thunderstorms. While not as impressive as Monday should be, a storm or two with small hail or graupel cannot be ruled out due to the low freezing level and steep mid level lapse rates. These showers and thunderstorms will exit eastward Tuesday night with a weak "cold front" transiting the region overnight allowing for lower dewpoints and cooler overnight temperatures. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 331 PM EDT Sunday...We will remain under the influence of the aforementioned upper level trough Wednesday and much of Thursday while surface high pressure builds into the North Country. Given the cold core low just north of the international border, temperatures are expected to actually be a few degrees below normal to just around normal. We should see plenty of sun on Wednesday and Thursday before moisture begins to stream back into the region overnight Thursday into Friday morning. A more muggy day will be in store for Friday as temperatures warm back above normal briefly before another cold front approaches from the west Friday night. The global models appear rather optimistic on widespread rainfall but a strong southwest to northeast low level jet may cut into precipitation amounts across the Champlain Valley but there will be plenty of time to fine tune the small details as we get further into this upcoming week. Depending on the track of the upper level low, Sunday could be showery as well if the low tracks close to the border or Sunday could be a pleasant day if the low tracks further north. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Through 18Z Monday...VFR conditions with light winds under 10 knots prevails at all taf sites through 00z this evening. Expecting a band of showers with embedded thunder to impact our tafs sites from west to east from 04z thru 12z overnight. This precip wl feature lowering cigs to mvfr at most sites, along with a period of ifr/mvfr vis in the heavier convective activity. Have utilized tempo group to highlight 4 hr window of rain with MVFR conditions. MVFR cigs wl linger at mpv/slk/rut/btv thru 14z before slowly lifting with additional showers and storms likely to redevelop aft 15z acrs northern NY. Winds generally south 5 to 10 knots. Outlook... Monday Night: Mainly MVFR, with local IFR possible. Chance SHRA, Slight chance TSRA. Tuesday: Mainly VFR, with areas MVFR possible. Likely SHRA. Tuesday Night: VFR. Slight chance SHRA. Wednesday: VFR. Slight chance SHRA. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Evenson/Taber SHORT TERM...Clay LONG TERM...Clay AVIATION...Taber
Hazardous weather outlook, Jun 13, 3:19 PM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 319 PM EDT Sun Jun 13 2021 VTZ001>012-016>019-141930- Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- 319 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026>031-034-035-087-141930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence- 319 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for northern New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are expected to develop across northern New York on Monday afternoon. Some of the stronger storms could contain small hail, localized gusty winds, brief heavy down pours, and frequent cloud to ground lightning. The threat for thunderstorms will diminish by sunset on Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 10:42 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Burlington VT
1042 PM EDT Sun Jun 13 2021
NYZ029-087-140330-
Southeastern St. Lawrence-Southwestern St. Lawrence-
1042 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE
COUNTY...
At 1041 PM EDT, a strong thunderstorm was located 7 miles northwest
of Oswegatchie, moving east at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Oswegatchie, Cranberry Lake, Star Lake, Degrasse, Fine, Pitcairn,
Edwards, Lower Oswegatchie, Aldrich, Newton Falls, Wanakena and South
Edwards.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4436 7525 4433 7473 4408 7480 4405 7507
4416 7532
TIME...MOT...LOC 0241Z 282DEG 14KT 4426 7518
HastingsSpecial weather statement, Jun 13, 11:33 PM EDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Burlington VT 1133 PM EDT Sun Jun 13 2021 NYZ029-030-140415- Southeastern St. Lawrence-Southern Franklin- 1133 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND SOUTHEASTERN ST. LAWRENCE COUNTIES... At 1132 PM EDT, a strong thunderstorm was located near Cranberry Lake, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Tupper Lake, Piercefield, Cranberry Lake, Horseshoe Lake, Gale, Conifer, Newton Falls, Shurtleff and Wanakena. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4432 7444 4411 7440 4406 7498 4422 7501 TIME...MOT...LOC 0332Z 262DEG 15KT 4414 7490 Hastings
Special weather statement, Jun 14, 1:15 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Burlington VT
115 AM EDT Mon Jun 14 2021
NYZ026-029-030-087-140615-
Northern St. Lawrence-Southeastern St. Lawrence-Southern
Franklin-Southwestern St. Lawrence-
115 AM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN AND
NORTHERN ST. LAWRENCE COUNTIES...
At 113 AM EDT, a strong thunderstorm was located over Hermon, moving
northeast at 25 mph.
Torrential rain, winds in excess of 40 mph, and half inch hail are
possible with this storm.
Locations impacted include...
Potsdam, Tupper Lake, Ogdensburg, Canton, Norfolk, Lisbon,
Louisville, De Kalb, Parishville, Colton, Piercefield, Morley, Carry
Falls Reservoir, Waddington, Madrid, Rensselaer Falls, Norwood,
Hermon, Chipman and Heuvelton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4445 7416 4417 7454 4460 7562 4470 7550
4474 7545 4473 7543 4477 7540 4482 7531
4484 7529 4485 7524 4488 7522 4487 7519
4489 7517 4487 7516 4489 7515 4490 7512
4489 7512 4493 7508 4493 7506
TIME...MOT...LOC 0513Z 231DEG 21KT 4447 7525Special weather statement, Jun 14, 2:13 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Burlington VT 213 AM EDT Mon Jun 14 2021 NYZ029>031-034-140715- Southeastern St. Lawrence-Southern Franklin-Western Essex-Western Clinton- 213 AM EDT Mon Jun 14 2021 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLINTON...SOUTHERN FRANKLIN...EASTERN ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES... At 211 AM EDT, a strong thunderstorm was located over Wawbeek, moving east at 30 mph. Torrential rain and winds in excess of 40 mph are possible with this storm. Locations impacted include... Tupper Lake, Adirondack Regional Airport, Saranac Lake, Lake Placid, Wilmington, Elizabethtown, Keene, Au Sable Forks, Wawbeek, Clayburg, Jay In Essex County, Keene Valley, North Elba, Harrietstown, Black Brook, Upper Jay, Paul Smiths, Union Falls, Saranac Inn and Ray Brook. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4411 7447 4446 7459 4465 7370 4417 7357 TIME...MOT...LOC 0611Z 260DEG 28KT 4425 7433
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:42 PM EDT | Special Weather Statement | BTV | St. Lawrence | 48 min |
| Jun 13, 11:33 PM EDT | Special Weather Statement | BTV | St. Lawrence | 42 min |
| Jun 14, 1:15 AM EDT | Special Weather Statement | BTV | St. Lawrence | 60 min |
| Jun 14, 2:44 AM EDT | Special Weather Statement | BTV | Essex | 61 min |
| Jun 14, 12:25 PM EDT | Special Weather Statement | BTV | Franklin | 20 min |
| Jun 14, 3:47 PM EDT | Special Weather Statement | BTV | Franklin | 28 min |
| Jun 14, 3:51 PM EDT | Special Weather Statement | BTV | Franklin | 54 min |
| Jun 14, 3:57 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 48 min |
| Jun 14, 4:30 PM EDT | Special Weather Statement | BTV | Clinton | 30 min |
| Jun 14, 4:42 PM EDT | Special Weather Statement | BTV | Franklin | 63 min |
| Jun 14, 4:54 PM EDT | Special Weather Statement | BTV | Franklin | 36 min |
| Jun 14, 4:58 PM EDT | Special Weather Statement | BTV | Clinton | 17 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | BTV | Franklin | 43 min |
| Jun 14, 5:28 PM EDT | Special Weather Statement | BTV | Essex | 47 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.